I’m in a really confusing and unsure situation. I began dianette in October/November 2011, so ive been on it for a year and a few months. Like everyone I had an initial breakout and then from May my acne was like 99.9% gone. My skin was amazing throughout May and June. Then in July my chin was breaking out constantly, especially around my time of the month. I got a little frustrated but just kept telling myself it’ll clear soon. It carried on throughout August and by September my chin was breaking out all the time, not just once a month. I was getting, and still am, cystic under the skin spots round my mouth/chin. So since September it has been like this and we’re now in Janurary.
Im so confused by it and wonder whether I should come off dianette?!!? I find my skin isn’t too bad during my week break off the pill and a few days when I start up the pill again.. but by the second week and the third week ive got painful spots all around my chin, and now my lower cheeks as well.
My problem is.. I don’t know whether this is normal. Like, am I expecting too clear skin on dianette? Do you other dianette users(1 year plus) still get breakouts a lot?! Or should this not be happening, is dianette not working for me?
I’d love to come off the pill as it upsets my mood as well, but Im worried(as we’ve all heard so many horror stories) my acne would be a million times worse if I came off. However, I don’t want to be taking a pill that could be causing hormonal breakouts all the time??
I don’t know, Im utterly confused. I saw my doctor in December time and she said I should just go on accutane as nothing else seems to be working. So im waiting for my dermatologist appointment letter to come through (still undecided if id go on accutane), but my doctor said to just stay on dianette for now. Sometimes I just wanna get off all pills so I know Im in control of the acne, ya know? And I can see what works best for me. Im worried dianette may be making these cystic chin breakouts occur… or maybe im being too fussy and dianette is doing as good a job as it can?
Wondering if anyone has any experience or knowledge on the topic? Ive posted dianette questions online before but don’t really get direct answers. Anyways, thanks for taking the time to read this! Sometimes I think maybe I should come off Dianette and leave it a month or two for my hormones to return to their natural balance, and then.. if I still have bad acne, I could maybe try the acne.org skin regime… I hate messing with my body for acne treatments eg tablets etc because I feel its not addressing the root cause and it’s a temporary solution my body is dependent on and relapse is likely after I quit the treatment. I don’t know if im just being paranoid.